MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL12.1
Medical Device Problem Codes Misfocusing (1401); Inadequacy of Device Shape and/or Size (1583); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Date of Event 07/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight, ethnicity, race: unk.Lens work order search: no similar complaint type events reported for units within the same lot.Claim# (b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 12.1 mm tmicl12.1 lens, -6.5/+4.0/100 (sphere/cylinder/axis) into the patient's left (os) eye on (b)(6) 2019.The surgeon reports low vault ,lens rotation and blurry vision.Reportedly, the lens remains implanted.Cause of the event is reported as unknown.
 
Additional Manufacturer Narrative
Outcomes attributed to adverse event: required intervention to prevent permanent impairment/damage (devices).The initial lens was exchanged for a longer length lens on (b)(6) 2019.The replacement lens did not resolve the problem.Reference claim# 430733 for replacement lens.Explant date: (b)(6) 2019.Lens returned in liquid in a eye drop bottle.Visual inspection found no visible damage to lens type of reportable event: serious injury.Claim#: (b)(4).
 
Additional Manufacturer Narrative
Patient code:3191- secondary surgical intervention; lens exchange.Device code:1401- blurred vison.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key8984823
Report Number2023826-2019-01652
Device Sequence Number11581982
Product Code QCB
UDI-Device Identifier00841542104241
UDI-Public00841542104241
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model NumberTMICL12.1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2019
Initial Date Received by Manufacturer 08/16/2019
Supplement Date Received by Manufacturer10/08/2019
11/26/2019
Initial Report FDA Received Date09/10/2019
Supplement Report FDA Received Date11/06/2019
11/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 YR